I was on this medicine as a child but I don't remember much about how it affected me. Now I'm 19 and in college and just been put on it again because teachers recommended it. I talked to my doctor and he has me taking 5Mg a day and every week going up to another 5 to see what dose works. I had looked up this drug and from my understanding it's suppose to give you energy but I just feel tired and like I may get sick and I notice no difference with my mind. I still have trouble focusing along with other things. Why?
You can feel tired and nauseated on Adderall XR. These side effects will most likely lessen as soon as your body gets used to the drug. You aren't feeling the benefits of the drug probably because you haven't reached the right dose for you. When you hit the right dose, you should be more able to focus, have more get-up-and-go, and get things done more quickly and easily because your mind will be sharper. Hang in there until you've reached a dose where you feel much better. If this doesn't work, there are a couple other options.
Yes, Adderall XR can cause unusual tiredness in some people.
Please see the link below.
If it makes you really tired all the time and affects your day to day activities then please let your doctor know.
I was taking the 25mg ER up until July. It was great for my focus, but it made me horribly sick, completely dried out my sinuses to the point I felt like I had constant sinus infections plus migraines when it wore off. After discussing my options, I've decided taking 10mg bid was much better although I think I may need an adjustment due to causing extreme fatigue but I am not a doctor. Although it can be a pain to remember to take the second dose, I find the side effects are 1000 better to deal with now since I just have the fatigue. I hope this helps with deciding to make the switch. As I said I just recently made the switch to it, and I prefer to see how it goes before making any adjustments, but I personally found the ER to have been horrible and Adderall was my last resort after trying many nonstimulants. Good luck to you!
I too get sleepy, but mainly on the IR (blue round pills you can break into smaller pieces). I felt normal and slept normal on the XR capsules for the 2yrs I took them. I have very bad ADHD and I suffer from social anxiety.
Due to loosing insurance I haven't had my XR meds for 5 months. This was horrible since I became restless and couldn't sleep. The insomnia was unbearable. A vicious cycle of 3 days walking in circles in my house until my body gives out and I knock out for 16-20hrs over and over again. I went and purchased generic adderall IR cash, and like I said, it made me sleepy. Its a sleep you cant shake off at all. It was precious that I was able to sleep again, but I am now having trouble staying awake enough to get something done!!!
I used to drink exuberant amounts of coffee to control my ADHD, but the 1-2gals of expresso has wrecked my bladder. I can't drink coffee unless I go to the restroom every 10 minutes and at times causes an UTI. To be able to do my bills, I drank 4 Starbucks doubleshots, which ultimately led to a bladder irritability/infection. Yes, I was able to catch up on paying bills and paperwork. Today, I took an IR pill again at 4:00pm, and instantly fell asleep. Since I just woke up, I'm searching all kinds of forums for a cause and solution.
I'm currently filing authorizations for my insurance to approve my 20mg/2 a day for the adderall XR. It's been a 3week battle with insurance, pharmacy, and Dr's office staff. Since, it's a highly controlled substance, it's such a nightmare for us with true debilitating disorders. For now, I got 2-3 10mg IR pills left for sleep, and Mt.bills/paperwork growing on my desk. I'm getting stressed out cause I need to buckle down on these bills and my bladder can't take even 1oz of caffeine unless I start wearing Depends.
I do find it interesting the theory in a response about the brain not getting enough oxygen. I guess I should start exercising again. Hopefully, it will be the remedy. And... I may as well go get a box of depends since insurance companies can't get their crap together.
I started Adderall XR 30mg. more than a year ago and it made wonders for my depressive states.
Now I have been on Adderall XR 60mg. and its effect only last like 5 hours and then I crash.
Something I have been observing is that during the past three days I have been taking my 60mg dose and instead of giving me an "upper" effect, it has been the opposite.
If I take them at 6:00 AM I have to go back to bed at 9:00 AM. and sleep all day.
Can anyone relate?
Does anyone know about another CNS stimulant alternative?
Thanks and many blessings to all.
Everything stated is from my personal experience and is not intended or subject to anything medical. Always speak to your doctor!! I could have just lucked out with this this my experience so it may be totally different from yours!! ! have been on everything from non-stimulants (like Staterra, this was a gangerous med for me!!! ),to small -high dose Ritalin, Adderall, and I’ve been on Vyvanse starting at 10 mg about 8-10 years yrs ago (when it was released) ... it’s hand-down THE BEST!!
Pros: No “Crash” effect! This is a subtle slow down, and it effected my sleep for the first week but everything was fine after that! Itake it an hour before I wake up and I’m ready to go with “toads” list in hand and Id never felt so awake and alert/focused! I could FINALLY get my house in order, paperwork finished, bills paid, journaling done, even left time to start a business and a hobby! No nausea, no stomach cramps (and I have major GI issues!!) Didn’t increase but decreased my severe anxiety. So when this was first prescribed to me, again I had tried every ADD/ADHD on the market: Most “salts” made me extremely sleepy (worst lethargic feeling ever!!), forgetting things even more often,extremely bloated—It was both the IR & XR! Ritalin was even worse, it made me Binge watch anything with an m ‘extended editions’ of movies like Lord of the Rings for an example... (this lasted weeks for sometimes 12-14 hours straight!!) ! This continued too long!! All increased my arrhythmia, paranoia, irritability, etc! This has been a dream medication!!! Thought I’d list some of my pros & cons are just how it effects me.
Cons: No Generic available. So, it is extremely expensive (over $300 a month until deduction is met then $50 a month, I’m double covered on insurance too but it isn’t until July until I start seeing it start to lower!) However, the drug company does have a co-pay assistance card that is for anyone new or switched dosage. Just print it off their website or put it in your ‘virtual wallet’ for the pharmacy (don’t forget many pharmacies have different costs so shop around, I didn’t find any of the Rx Cards effective; the coupon Is for a $35 co-pay (Last time I used it a year or so ago. Luckily, every time you switch either up or down (we upped my dose every 12 months to regenerate a new code! Caveat, after you’ve gone thru all of them— you’re done!
Just take 90 mg and see how that feels.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.